‘Darkness’ drug sends 20 people to ERs with violent outbursts

Doctor: "Basically makes you psychotic."

(WHTM)

HARRISBURG, Pa. (WHTM) – Nearly two dozen people went to emergency rooms in two days after using a potent batch of synthetic marijuana.

If anyone were to search for “bad synthetic marijuana trips” on YouTube, one would see uncontrollable, violent outbursts of screaming and flailing. In some cases, the side effects can cause near-death or even fatal outcomes.

Dr. Anthony Guarracino, a PinnacleHealth emergency room physician, said the hospital received about 20 patients in a 48-hour span with similar reactions to synthetic marijuana. “It stimulates your heart rate, drives your blood pressure up, and basically makes you psychotic,” he said.

Dauphin County District Attorney Ed Marsico put out a warning to anyone using the drug or searching for something similar. He said police believe one brand name in particular is responsible. “Brand names we usually see are K2, Spice, and in this case, a brand called Darkness seems to have led to some of these reactions,” Marsico said.

Guarracino said the drugs are nothing like natural cannabis and the high is not like that from THC. Rather, he said the fake pot has a chemical makeup similar to PCP with other unknown substances and compounds.

He said everyone should stay away from the stuff due to its lack of quality control and the unknown potency and chemical makeup in each batch. “They think they’re just getting a more potent marijuana, but they’re not,” he said. “They’re getting something completely different and it can be lethal.”

Comments are closed.